Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking Novomix for diabetes. reason for the high creatinine level?

Answered by
Dr.
Dr. Madhuri Patil

Diabetologist

Practicing since :1999

Answered : 362 Questions

default
Posted on Tue, 29 Jan 2013 in Diabetes
Question: Hi,
My Dad is diabetic for the last 25 years and his age is 74 currently. His taking Novomix 30 pen, 10 units in the morning and 6 in the evening. His blood suger is now under control (fasting 96 / Post meal 139). During his recent blood test his Cerum Creatinine level shot up to 4.16. His is also takes Cardace AM(5) and Echosprin Gold 10. He also had a couple instances of TIA in the past.
Question is why his Creatinine is went so high. It has always been 2.5 - 3.2 in the past. What should be the suggested course of action.

Thanks,
-XXXXXXX
doctor
Answered by Dr. Madhuri Patil 33 minutes later
Hi XXXXXXX

Thank you for the query.

The reasons for worsening of creatinine of a person with Diabetic nephropathy are many like body exertion, bad dehydration, very high blood glucose level, very high BP,blood supply disturbance to the kidneys, body stress like fever or fractures or any other infections, good Nephrologist to see if the creatinine can be reversed back to stable levels of less than 3 by identifying and treating the reasons.
Please make sure his Tab Cardace is stopped till he sees the Nephrologist as it can further worsen the creatinine. Continue Amlodipine 5 mg one in the morning and one in the evening till that.
The suggested course of action will be decided by the Nephrologist only as he/she will evaluate the cause for acute rise in creatinine, check for the electrolyte imbalance if any, check his heart condition and then depending on the causative factor and his other general condition he/she will decide the course of action.
Consistently high creatinine above 5 has to be treated with dialysis or if possible by kidney donation to the patient.
So taking him to the Nephrologist and keeping track of Serum creatinine and serum potassium and ECG are the things to be done on priority basis.
Sometimes a patient with worsening kidney disease experiences hypoglycemia (lowering of blood sugar) frequently and in that case your father will need less doses of insulin divided into frequent pricks (3 or 4 instead of two). So be prepared for this option when your doctor suggests to do so.
Please get back for any related query. take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics

Recent questions on  Hypoglycemia

doctor1 MD

I am 24 years old male, 192cm ,previously 100 Kg, now 92 Kg, with juvenile diabetes ,power lifting since 6 years. 6 months ago I had an attack of hypoglycemia with convulsions after which I had suffered from triceps weakness, vertical diplopia and intermittent left ptosis. MRI and EMG were normal, acetyl choline antibodies were +6. I took mestinone for 2 weeks without any improvement. Now I am on Ronicol ( vasodilator) and multivitamins.

doctor1 MD

My daughter has been having problems for a year now. Her symptoms started as fits, lack of emotion, almost seizure like, sweating, whimpering, shaking, screaming, kicking, spots in her eyes, slurred speech, loss of memory. After a long time of visits with her ped she recommended an eeg. We went to the hospital and had this done along with an MRI. It all came back normal. Actually they told us she needed mental help and to go home and figure that out. They didn't do a panel on her or check her with a meter to see if at any time her glucose could be related. At the time they also had her on clonazepam thinking she was having seizures then requested that I wean her off them. I did that. Her symptoms remained the same but she added headaches and vomiting and anxiety to this. So she was put on Amitriptilin 5mg. After a while her stomach pain and headaches eased to few times a week instead of every day. She still has the whimpering, with nightmares, shaking, sweating, pasty face. She is hungry all the time. She eats but its not a lot and multiple times a day. One of those headaches was bad enough because she was not urinating that I took her to the ER they did a glucose and it was 62. I just had a blood draw done on her but the nurse didn't give me any numbers. She said it was all ok. So I have a meter and I've been keeping an eye on her glucose. It's the only thing that I have to go on. She gets close to lows and close to highs but they said she is still not out of range. She also has highs before she eats like 113 and then 88 two hours after she eats. Or she had one that was 122 before she ate and 78 after she ate. The doctor told me not to focus on her numbers but when she has weird symptoms of hypoglycemia with these episodes I am completely thrown off. Plus it is driving me crazy she has been poked and pushed and moved and its taking a toll on all of us. I know her list of numbers is not way out of the ordinary but I am wondering what I should be looking at here? I know I am not crazy and my gut tells me that her glucose is the key but just how I am not sure.I should also mention during these episodes she is tight her muscles are contracted and she is strong, really strong. She curls her hands and arms up and it's hard to get any juice or candy in her mouth. Her jaw is tight and she is not willing to let me in. When I do get the juice into her mouth it takes a couple minutes but then she slowly starts to come out of it. The whole time I was giving her clonazepam I was giving her juice so I never associated the juice possibly bringing her out of whatever she is doing. These episodes are not occurring out of range, like one at 78, one at 112, one at 124. Its not bad numbers at all. She shouldn't be having episodes because her numbers do not meet the minimum or max. So I am confused, what am I missing here?

doctor1 MD

Hi my name is Amy ...my concern is that I have chronic diarrhea for the past 4 weeks. I am 36 years old been diagnosed with hypoglycemia and i am anemic. I am taking tylenol arthritis everyday for pain 6 tablets daily for back & neck injuries..I am starting to loose weight because everything i eat gives me stomach pains & gas then diarrhea..sometimes it occurs right after eating & sometimes it takes a little longer .My stomach is very tender.I am not pregnant due to Tubal ligation back in 2000.Non smoker but am overweight.

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

What is mild diffuse cerebral dysfunction? What is FRIDA? What is background slowing?

doctor1 MD

my mother often feel shaky and lightheaded between meals. she was just told by a doctor that she does not have hypoglycemia